L.A. Kalyakin. Perturbation of a simple wave in a domain wall model ... P. 91-101

A nonlinear hyperbolic partial differential equation similar to the sine-Gordon equation is considered; it models the dynamics of a domain wall in a weak ferromagnet. If the coefficients are constant, there is a solution in the form of a simple (traveling) wave. In particular cases, it is written in terms of elementary functions. For an equation with variable coefficients, the solutions cannot be written explicitly. In the case of slowly varying coefficients, an asymptotic solution is constructed. The leading order term of asymptotics represents a simple wave, which is found as a solution to an ordinary nonlinear differential equation with slowly varying coefficients. Different methods for calculating the velocity of such a wave are discussed and compared. It is found that the effectiveness of a certain method depends on the ratio between the coefficients of the original equation.

Keywords: simple wave, perturbation, small parameter, asymptotics

Received December 29, 2022

Revised January 17, 2023

Accepted January 23, 2023

Leonid Anatil’evich Kalyakin, Dr. Phys.-Math. Sci., Prof., Institute of Mathematics with Com. Center of the Ufa Sientific Center of the Russian Academy of Sciences, Ufa, 450008 Russia, e-mail: klenru@mail.ru


1.   Zvezdin A.K. Dynamics of domain walls in weak ferromagnets. JETP Letters., 1979, vol. 29, iss. 10, pp. 605–610.

2.    Gareeva Z.V., Chen  X.M. Ultrafast dynamics of domain walls in antiferromagnets and ferrimagnets with temperatures of compensation of the magnetic moment and angular momentum (brief review). JETP Letters, 2021, vol. 114, iss. 4, pp. 215–226. doi: 10.1134/S0021364021160062

3.   Kanel’ Ya.I., Stabilization of solutions of the Cauchy problem for equations encountered in combustion theory. Mat. Sb. (suppl.), 1962, vol. 59, no. 101, pp. 245–288.

4.   Uchiyama K. The behavior of solutions of some non-linear diffusion equations for large time. J. Math. Kyoto Univ., 1978, vol. 18, no.  3, pp. 453–508.

5.   Shapaeva T.B., Murtazin R.R., Ekomasov E.G. Dynamics of domain walls under the action of pulse and gradient magnetic fields in rare-earth orthoferrites. Bulletin of the Russian Academy of Sciences: Physics, 2014, vol. 78, no. 2, pp. 88–91. doi: 10.3103/S1062873814020221

6.   Maslov V.P., Danilov V.G., Volosov K.A. Matematicheskoe modelirovanie protsessov teplomassoperenosa [Mathematical modelling of heat and mass transfer processes]. Moscow: Nauka Publ, 1987, 352 p.

7.   Kalyakin L.A. Perturbation of a Simple Wave in a System with Dissipation. Math. Notes, 2022, vol. 112, no. 4, pp. 549–560. doi: 10.1134/S0001434622090243f

8.    Danilov V.G. Global formulas for solutions of quasilinear parabolic equations with a small parameter and ill-posedness. Mat. Zametki, 1989, vol. 46, no. 1, pp. 115–117 (in Russian).

9.   Danilov V.G. Asymptotic solutions of traveling wave type for semilinear parabolic equations with a small parameter. Mat. Zametki, 1990, vol. 48, no. 2, pp. 148–151 (in Russian).

Cite this article as: L.A. Kalyakin. Perturbation of a simple wave in a domain wall model. Trudy Instituta Matematiki i Mekhaniki UrO RAN, 2023, vol. 29, no. 1, pp. 91–101; Proceedings of the Steklov Institute of Mathematics  (Suppl.), 2023, Vol. 321, Suppl. 1, pp. S90–S100.